Alert archive / Nebraska / Tornado Warnings in 2018
Tornado Warning 14, NWS Omaha, NE
NWS Omaha, NE issued this tornado warning at Jun 1, 2018, 9:54 PM CDT for 4 counties in Nebraska. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 9:54 PM CDT (02:54 UTC)
- Expired
- Jun 1, 2018, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 119 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 9:59 PM CDT | TORNADO | 8 W Madison, NE | |
| Jun 1, 10:18 PM CDT | TSTM WND GST 58 | 3 Ssw Norfolk, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2411 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789
WFUS53 KOAX 020254
TOROAX
NEC119-139-167-179-020330-
/O.NEW.KOAX.TO.W.0014.180602T0254Z-180602T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Omaha/Valley Nebraska
954 PM CDT FRI JUN 1 2018
The National Weather Service in Omaha has issued a
* Tornado Warning for...
Central Madison County in northeastern Nebraska...
Southwestern Wayne County in northeastern Nebraska...
Southeastern Pierce County in northeastern Nebraska...
Northwestern Stanton County in northeastern Nebraska...
* Until 1030 PM CDT.
* At 954 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles west of Madison, or 14 miles southwest of
Norfolk, moving northeast at 55 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Battle Creek around 1000 PM CDT.
Norfolk around 1010 PM CDT.
Hadar around 1015 PM CDT.
Hoskins around 1020 PM CDT.
This includes the following highways...
Highway 275 in Nebraska between mile markers 70 and 84.
Highway 81 in Nebraska between mile markers 146 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4209 9748 4216 9739 4213 9725 4198 9718
4176 9766 4186 9777
TIME...MOT...LOC 0254Z 227DEG 48KT 4187 9761
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Dergan3 follow-up statements
860
WWUS53 KOAX 020301
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1001 PM CDT FRI JUN 1 2018
NEC119-139-167-179-020330-
/O.CON.KOAX.TO.W.0014.000000T0000Z-180602T0330Z/
Madison NE-Wayne NE-Pierce NE-Stanton NE-
1001 PM CDT FRI JUN 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EASTERN
MADISON...SOUTHWESTERN WAYNE...SOUTHEASTERN PIERCE AND NORTHWESTERN
STANTON COUNTIES...
At 1001 PM CDT, a confirmed tornado was located 8 miles west of
Madison, or 14 miles southwest of Norfolk, moving northeast at 30
mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Madison...southwestern Wayne...southeastern Pierce and
northwestern Stanton Counties.
This includes the following highways...
Highway 275 in Nebraska between mile markers 70 and 84.
Highway 81 in Nebraska between mile markers 146 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4209 9748 4216 9739 4213 9725 4198 9718
4179 9760 4189 9772
TIME...MOT...LOC 0301Z 239DEG 25KT 4186 9757
TORNADO...OBSERVED
HAIL...1.50IN
$$
Dergan654
WWUS53 KOAX 020321
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1021 PM CDT FRI JUN 1 2018
NEC119-139-167-179-020330-
/O.CON.KOAX.TO.W.0014.000000T0000Z-180602T0330Z/
Madison NE-Wayne NE-Pierce NE-Stanton NE-
1021 PM CDT FRI JUN 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHEASTERN MADISON...SOUTHWESTERN WAYNE...SOUTHEASTERN PIERCE AND
NORTHWESTERN STANTON COUNTIES...
At 1021 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Norfolk, moving northeast at 45 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Norfolk, Hadar and Hoskins.
This includes the following highways...
Highway 275 in Nebraska between mile markers 70 and 84.
Highway 81 in Nebraska between mile markers 146 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4209 9748 4216 9739 4213 9725 4198 9718
4186 9745 4203 9754
TIME...MOT...LOC 0321Z 227DEG 41KT 4200 9736
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
Dergan024
WWUS53 KOAX 020333
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1033 PM CDT FRI JUN 1 2018
NEC119-139-167-179-020343-
/O.EXP.KOAX.TO.W.0014.000000T0000Z-180602T0330Z/
Madison NE-Wayne NE-Pierce NE-Stanton NE-
1033 PM CDT FRI JUN 1 2018
...THE TORNADO WARNING FOR NORTHEASTERN MADISON...SOUTHWESTERN
WAYNE...SOUTHEASTERN PIERCE AND NORTHWESTERN STANTON COUNTIES HAS
EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
allowed to expire. However, damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northeastern Nebraska.
LAT...LON 4209 9748 4216 9739 4213 9725 4198 9718
4186 9745 4203 9754
TIME...MOT...LOC 0333Z 227DEG 48KT 4209 9723
$$
DerganWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:26 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 1, 6:26 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 626 PM CDT Fri Jun 1 2018 .SHORT TERM...(Tonight through Monday) Issued at 300 PM CDT Fri Jun 1 2018 Hot and dry conditions are in place across the forecast area this afternoon with better boundary layer moisture just to the west over central Nebraska. Main focus tonight will be dealing with MCS forecast to develop by early evening near the western border of the CWA and its track into western Iowa by Saturday morning. Strong to severe storms are expected from around 00Z near our western border area then to spread east to near the Iowa border by 05Z. Wind and hail will be the primary hazards with the storms as well as localized flooding in some areas. Threat of severe weather and heavy rain continues through most of the late night period after midnight as the low level jet increases and impacts the system. The cold front associated with this system is forecast to be over the southeast corner of Nebraska and southwest Iowa by 12Z Saturday with the chance of thunderstorms decreasing in eastern areas through the morning. Behind the front much cooler and drier air will move into the region by Saturday afternoon with gusty northwest winds. High pressure then dominates the weather for the area into Monday with more seasonal temperatures, about 15 to 20 degrees cooler then what we're seeing today. A weak upper level trough moving across the southern plains will bring a small chance of showers to southern parts of the area near the Kansas border on Monday before dropping south toward the lower Mississippi Valley Monday night. .LONG TERM...(Monday night through Friday) Issued at 300 PM CDT Fri Jun 1 2018 Warmer temperatures return for the rest of the work week with some chance of off and on storms as mainly dry weather as area comes under southern edge of stronger flow on periphery of upper high pressure over the southern plains. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 618 PM CDT Fri Jun 1 2018 Main aviation concerns are with line of thunderstorms expected to roll through eastern Nebraska tonight. Line currently in central Nebraska is expected to accelerate east this evening, reaching KOFK around 03Z, then KLNK and KOMA between 05Z and 08Z. Winds in excess of 50kt are possible with the initial surge of storms as they move through. Also, large hail could accompany some storms both early in the event near KOFK, and also after the line passes with remnant storms affecting KLNK and KOMA from 06Z through 12Z. Otherwise mainly VFR conditions are expected with winds turning northwest behind line of storms, then increasing into the 20 to 30kt range for much of Saturday. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Dergan
Hazardous weather outlook, Jun 1, 4:13 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 413 PM CDT Fri Jun 1 2018 NEZ011-016-017-030-031-042-050-065-078-088-021115- Knox-Antelope-Pierce-Boone-Madison-Platte-Butler-Seward-Saline- Jefferson- 413 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Severe storms are expected to continue to develop across central Nebraska late this afternoon and move into northeast Nebraska by 7 pm, then spread east southeast through the remainder of the evening. Supercell storms will be possible in parts of eastern Nebraska, mainly west of a Fairbury to Norfolk to Yankton line. Primary hazards will be damaging winds and large hail, with a tornado or two possible. Locally heavy rainfall up to 2 inches could also occur. Training of thunderstorms could develop, especially later tonight, with 2 or 3 rounds of strong to severe storms moving across the same locations, which could result in a small flash flood risk. The severe weather threat will likely linger into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Additional thunderstorm chances will exist Monday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. IAZ043-055-056-069-079-080-090-091-NEZ012-015-018-032>034-043>045- 051>053-066>068-089>093-021115- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Cedar-Thurston-Wayne-Stanton-Cuming-Burt-Colfax-Dodge- Washington-Saunders-Douglas-Sarpy-Lancaster-Cass-Otoe-Gage- Johnson-Nemaha-Pawnee-Richardson- 413 PM CDT Fri Jun 1 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Severe storms are expected to continue to develop across central Nebraska late this afternoon and move into northeast Nebraska by 7 pm, then spread east southeast through the remainder of the evening. Supercell storms will be possible in parts of eastern Nebraska and southwest Iowa tonight with the primary hazards damaging winds up to 70 to 80 mph and large hail. Locally heavy rainfall up to 2 inches could also occur. Training of thunderstorms could develop, especially later tonight, with 2 or 3 rounds of strong to severe storms moving across the same locations, which could result in a small flash flood risk. The severe weather threat will likely linger into early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Isolated non severe thunderstorms could still occur Saturday morning. Additional thunderstorm chances will exist Monday and Wednesday of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight. Fobert
In the hours before
Local storm report, Jun 1, 9:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
921 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST 3 E CLEARWATER 42.17N 98.13W
06/01/2018 E70 MPH ANTELOPE NE EMERGENCY MNGR
ROAD SIGNS BEING BLOWN DOWN.
&&
VLDLocal storm report, Jun 1, 9:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
934 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG NELIGH 42.13N 98.02W
06/01/2018 ANTELOPE NE EMERGENCY MNGR
POWER LINES DOWN. POWER OUT IN NELIGH.
&&
VLDLocal storm report, Jun 1, 9:41 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
941 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM TSTM WND GST 2 N MEADOW GROVE 42.05N 97.74W
06/01/2018 E60 MPH MADISON NE EMERGENCY MNGR
&&
VLDThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:09 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 51 min |
| Jun 1, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Pierce | 31 min |
| Jun 1, 9:14 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Madison, Pierce | 31 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 31 min |
| Jun 1, 9:29 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox, Pierce, Wayne | 31 min |
| Jun 1, 9:46 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 29 min |
| Jun 1, 9:59 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Stanton, Wayne | 46 min |
| Jun 1, 10:00 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Platte, Stanton | 45 min |
| Jun 1, 10:14 PM CDT | Tornado Warning | OAX | Madison, Stanton | 31 min |
| Jun 1, 10:18 PM CDT | Severe Thunderstorm Warning | OAX | Colfax, Platte | 57 min |
| Jun 1, 10:32 PM CDT | Severe Thunderstorm Warning | OAX | Cuming, Madison, Pierce, Stanton, Wayne | 43 min |
| Jun 1, 10:44 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Dodge, Saunders | 61 min |
| Jun 1, 10:57 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Stanton | 48 min |
| Jun 1, 10:58 PM CDT | Special Weather Statement | OAX | Thurston | 47 min |
| Jun 1, 11:20 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Douglas, Saunders, Washington | 55 min |
| Jun 1, 11:41 PM CDT | Severe Thunderstorm Warning | OAX | Burt, Cuming, Thurston | 49 min |
| Jun 2, 12:19 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Douglas, Sarpy | 41 min |
| Jun 2, 12:54 AM CDT | Areal Flood Advisory | OAX | Lancaster, Saline, Seward | 2 hr |
| Jun 2, 1:11 AM CDT | Special Weather Statement | OAX | Otoe | 49 min |
| Jun 2, 1:27 AM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Nemaha, Pawnee, Richardson | 48 min |
Nearby
Tornado Warnings in Nebraska, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.